Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 131, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 7, 2017, 8:15 PM EDT for Lawrence County, Martin County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 8:15 PM EDT (00:15 UTC)
- Expired
- Jul 7, 2017, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, IN, Martin County, IN
The radar
The Louisville radar (KLVX), 104 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
932
WUUS53 KIND 080015
SVRIND
INC093-101-080100-
/O.NEW.KIND.SV.W.0131.170708T0015Z-170708T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
815 PM EDT FRI JUL 7 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northeastern Martin County in southwestern Indiana...
Lawrence County in south central Indiana...
* Until 900 PM EDT.
* At 815 PM EDT, a severe thunderstorm was located 12 miles west of
Bedford, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bedford, Mitchell, Oolitic, Williams, Spring Mill State Park,
Indian Springs, Silverville, Tunnelton and Huron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3883 8686 3890 8680 3890 8668 3896 8668
3880 8628 3876 8628 3874 8629 3873 8631
3870 8631 3869 8632 3869 8668 3868 8668
TIME...MOT...LOC 0015Z 303DEG 28KT 3887 8672
HAIL...1.00IN
WIND...60MPH
$$
Ryan2 follow-up statements
360
WWUS53 KIND 080034
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
834 PM EDT FRI JUL 7 2017
INC093-101-080100-
/O.CON.KIND.SV.W.0131.000000T0000Z-170708T0100Z/
Martin IN-Lawrence IN-
834 PM EDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN MARTIN AND SOUTHERN LAWRENCE COUNTIES...
At 833 PM EDT, severe thunderstorms were located along a line
extending from near Bedford to 7 miles north of Shoals, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bedford, Mitchell, Williams, Spring Mill State Park, Indian Springs,
Silverville, Tunnelton and Huron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3883 8686 3886 8674 3889 8661 3880 8628
3876 8628 3874 8629 3873 8631 3870 8631
3869 8632 3869 8668 3868 8668
TIME...MOT...LOC 0033Z 307DEG 26KT 3880 8649 3878 8679
HAIL...1.00IN
WIND...60MPH
$$
Ryan519
WWUS53 KIND 080058
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
858 PM EDT FRI JUL 7 2017
INC093-101-080108-
/O.EXP.KIND.SV.W.0131.000000T0000Z-170708T0100Z/
Martin IN-Lawrence IN-
858 PM EDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARTIN AND
SOUTHERN LAWRENCE COUNTIES WILL EXPIRE AT 900 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and are exiting the warned area. Therefore the warning will
be allowed to expire. However heavy rain is still possible with
these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Indianapolis.
LAT...LON 3883 8686 3886 8674 3889 8661 3880 8628
3876 8628 3874 8629 3873 8631 3870 8631
3869 8632 3869 8668 3868 8668
TIME...MOT...LOC 0058Z 303DEG 28KT 3870 8629 3868 8659
$$
RyanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:46 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 7, 7:46 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 746 PM EDT Fri Jul 7 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 245 PM EDT Fri Jul 7 2017 A cold front will drop southeast of central Indiana tonight which will put a brief end to the unsettled weather. More storms are possible Sunday afternoon through late next week as a front camps out nearby and upper waves move through the Great Lakes and Ohio Valley in northwest flow aloft. High pressure will result in not as warm temperatures on Saturday. However, temperatures will return to near normal by Sunday and remain that way through next week. && .NEAR TERM /Late this Afternoon and Tonight/... Issued at 245 PM EDT Fri Jul 7 2017 Main focus through the evening will be on severe possibility along with how long to hold on to pops. Latest surface analysis was showing a cold front from near Chicago to extreme southeastern Iowa. In addition, there were outflow boundaries over north central Indiana and also from around Rushville to Kokomo in addition to a pre-frontal trough. Finally, the water vapor loop was showing an upper trough diving southeast across the upper Midwest. These lifting mechanisms were interacting with a warm, moist and moderately unstable atmosphere and sparking several strong to severe thunderstorms just north of our northern border over the Chicago and Northern Indiana County Warning Areas per the KLOT-88D, KIWX-88D and KIN-88D loops. There is an Enhanced Risk for severe storms over much of central Indiana and a Severe Thunderstorm Watch through 01z over all but our extreme southwestern counties. The High Resolution Rapid Refresh continues to suggest the storms will finally make decent progress southeast across our forecast area after 20z. The front should move into south central Indiana toward 00z tonight and south of the area after 03z. This should bring an end to the thunderstorms from northwest to southeast behind the cold front, and by 02-03z across our far southern counties, per the High Resolution Rapid Refresh. Damaging winds and large hail have been and should continue to be the main severe threats with mediocre and uni-direction shear. Should see partial clearing and a cooler and drier airmass behind the front. With post-frontal dew points in the lower 60s, blend lows in the 60s look ok. && .SHORT TERM /Saturday through Monday/... Issued at 245 PM EDT Fri Jul 7 2017 Main focus will be on timing and coverage of thunderstorms late weekend and early next week. Models in good agreement that high pressure will result in dry weather through at least Sunday morning. However, an upper wave in northwest flow aloft and lingering low level moisture suggest there could still be some afternoon cu per the cu development progs. Northwest winds behind the cold front will result in not as warm temperatures Saturday with highs in the upper 70s northeast to middle 80s southwest per superblend. By Sunday afternoon the high will move into the Appalachians. This will result in southwest low level inflow of increasing moisture and instability over the Ohio Valley. Also, models were hinting at a weak upper wave moving across the area in the northwest flow aloft. Thus, the blend continues to advertise low pops Sunday afternoon. As such, confidence is not great that we will see thunderstorms Sunday afternoon, but low pops look reasonable. The southwest low level winds and partly sunny skies should also allow for temperatures to return to near normal with highs in the lower 80s northeast to the upper 80s southwest. Models hint that more upper waves will drop southeast over the area in the northwest flow aloft Sunday night and Monday. In addition, the humid southwest moderately unstable inflow increases a bit and thus regional blend pops increase a bit, which seems reasonable. && .LONG TERM /Monday Night Through Friday/... Issued at 211 PM EDT Fri Jul 7 2017 Models are close enough that the model blend initialization was accepted for most items. The forecast area will remain on the edge of an upper high through the long term period. A surface front will remain in the vicinity through much of the period as well. As upper energy moves around the edge of the high and interacts with the surface front and a warm and humid atmosphere, thunderstorms should develop from time to time. There is low confidence in the timing and location of the storms that far out in the forecast given the variability in upper waves and potential location of the surface front. Will keep PoPs in chance category or lower through the period. && .AVIATION /Discussion for the 08/0000Z TAF Issuance/... Issued at 737 PM EDT Fri Jul 7 2017 Showers and thunderstorms will continue to impact KIND/KHUF/KBMG through 08/0100Z, so conditions could rapidly deteriorate to MVFR and IFR during the strongest storms. Convection should be out of TAF sites by sunset though, and conditions will then return to VFR category. However, there is a threat for MVFR fog formation tonight after Sat 09Z. In addition, winds will be light and variable outside of any thunderstorm gusts. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....50 AVIATION...TDUD
Hazardous weather outlook, Jul 7, 9:39 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 939 AM EDT Fri Jul 7 2017 INZ021-028>031-035>049-051>057-060>065-067>072-081345- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 939 AM EDT Fri Jul 7 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Severe thunderstorms are possible across central Indiana this afternoon and evening. Hazards: Damaging winds, large hail, isolated tornadoes, heavy rain, localized flooding. Timing: Best chances for severe will be between 1200 PM through 900 PM. Discussion: A cold front will approach from the upper midwest this afternoon and evening. Thunderstorms, possibly severe, are expected to develop along and ahead of the front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: There is a slight chance for Thunderstorms on Sunday afternoon and evening. More thunderstorms will be possible from Monday through Thursday. It is too soon to determine if the storms will be severe. Lightning is a threat with any thunderstorm. Discussion: Daily chances for storms returns Sunday onward as a warm and humid air mass will be in place across Central Indiana and several upper level weather disturbances arrive from the northwest. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 7, 6:22 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL MOORESVILLE 39.62N 86.37W
07/07/2017 E0.75 INCH MORGAN IN LAW ENFORCEMENT
&&
BHHLocal storm report, Jul 7, 6:23 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 PM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST 1 ENE WAVERLY 39.57N 86.25W
07/07/2017 M65 MPH JOHNSON IN TRAINED SPOTTER
ALSO TREE DEBRIS IN THE ROAD.
&&
MKLocal storm report, Jul 7, 7:20 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 NW CROTHERSVILLE 38.85N 85.89W
07/07/2017 E1.00 INCH JACKSON IN TRAINED SPOTTER
&&
TDUDLocal storm report, Jul 7, 7:27 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST GREENCASTLE 39.64N 86.84W
07/07/2017 E50 MPH PUTNAM IN PUBLIC
SMALL TREE LIMBS DOWN.
&&
TDUDLocal storm report, Jul 7, 7:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 PM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 NNE CROTHERSVILLE 38.84N 85.82W
07/07/2017 E1.00 INCH JACKSON IN BROADCAST MEDIA
1 INCH HAIL PICTURE, RELAYED VIA TWITTER.
&&
AWLocal storm report, Jul 7, 8:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
804 PM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 3 NNE CROTHERSVILLE 38.84N 85.82W
07/07/2017 JACKSON IN BROADCAST MEDIA
TREES DOWN IN UNIONTOWN.
&&
MDRThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:52 PM EDT | River Flood Warning | IND | Delaware, Randolph | 12 hr |
| Jul 8, 1:22 AM EDT | Dense Fog Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 27 more | 8 hr |
| Jul 8, 6:42 AM EDT | River Flood Warning | IND | Hamilton, Marion | 50 hr |
| Jul 8, 6:42 AM EDT | River Flood Warning | IND | Marion, Morgan | 61 hr |
| Jul 8, 6:42 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 8 days |
| Jul 8, 6:42 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 10 days |
| Jul 8, 6:42 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 11 days |
| Jul 8, 6:53 AM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 35 hr |
| Jul 8, 8:09 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 7 days |
| Jul 8, 8:09 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 9 days |
| Jul 8, 8:09 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 9 days |
| Jul 8, 8:09 AM EDT | River Flood Warning | IND | Knox, Sullivan | 12 days |
| Jul 8, 9:04 AM EDT | River Flood Warning | IND | Marion, Morgan | 53 hr |
| Jul 8, 11:24 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 68 hr |
| Jul 8, 11:24 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 68 hr |
| Jul 8, 11:41 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 10 days |
| Jul 8, 11:41 AM EDT | River Flood Warning | IND | Knox, Sullivan | 12 days |
| Jul 8, 4:10 PM EDT | River Flood Warning | IND | Marion | 30 hr |
| Jul 8, 4:10 PM EDT | River Flood Warning | IND | Delaware, Madison | 23 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.